Alert archive / Alabama / Small Craft Advisories in 2020

Small Craft Advisory 20, NWS Mobile, AL

April 9, 2020

NWS Mobile, AL issued this small craft advisory at Apr 9, 2020, 3:09 AM CDT. It took effect at Apr 10, 2020, 3:00 AM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Apr 9, 2020, 3:09 AM CDT (08:09 UTC)
In effect from
Apr 10, 2020, 3:00 AM CDT
Expired
Apr 10, 2020, 1:00 PM CDT
In force
10 hr
Issued by
NWS Mobile, AL

The text

As transmitted.

858 
WHUS74 KMOB 090809
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
309 AM CDT Thu Apr 9 2020

GMZ650-670-091600-
/O.NEW.KMOB.SC.Y.0020.200410T0800Z-200410T1600Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
309 AM CDT Thu Apr 9 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 11 AM CDT FRIDAY...

* WHAT...North winds around 20 kt with gusts up to 30 kt 
  expected.

* WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 
  20 NM and Waters from Pensacola FL to Pascagoula MS from 20 to 
  60 NM.

* WHEN...From 3 AM to 11 AM CDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
5 follow-up statements
630 
WHUS74 KMOB 091756
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
1256 PM CDT Thu Apr 9 2020

GMZ631-632-655-675-100200-
/O.EXB.KMOB.SC.Y.0020.200410T0800Z-200410T1800Z/
Southern Mobile Bay-Mississippi Sound-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
1256 PM CDT Thu Apr 9 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 1 PM CDT FRIDAY...

* WHAT...North to northeast winds increasing to 18 to 23 kt with 
  gusts up to around 30 kt expected.

* WHERE...Southern Mobile Bay, Mississippi Sound, Coastal waters 
  from Okaloosa Walton County Line FL to Pensacola FL out 20 NM 
  and Waters from Okaloosa Walton County Line FL to Pensacola FL 
  from 20 to 60 NM.

* WHEN...From 3 AM to 1 PM CDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ650-670-100200-
/O.EXT.KMOB.SC.Y.0020.200410T0800Z-200410T1800Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
1256 PM CDT Thu Apr 9 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 AM TO 1 PM CDT
FRIDAY...

* WHAT...North to northeast winds increasing to 18 to 23 kt with 
  gusts up to around 30 kt expected.

* WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 
  20 NM and Waters from Pensacola FL to Pascagoula MS from 20 to 
  60 NM.

* WHEN...From 3 AM to 1 PM CDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
450 
WHUS74 KMOB 100013
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
713 PM CDT Thu Apr 9 2020

GMZ631-632-650-655-670-675-101000-
/O.CON.KMOB.SC.Y.0020.200410T0800Z-200410T1800Z/
Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
713 PM CDT Thu Apr 9 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 1 PM CDT
FRIDAY...

* WHAT...North to northeast winds increasing to 18 to 23 kt with
  gusts up to around 30 kt expected. Seas 3 to 6 ft.

* WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 
  20 NM and Waters from Pensacola FL to Pascagoula MS from 20 to 
  60 NM.

* WHEN...From 3 AM to 1 PM CDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
875 
WHUS74 KMOB 100957
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
457 AM CDT Fri Apr 10 2020

GMZ631-632-650-655-670-675-101800-
/O.CON.KMOB.SC.Y.0020.000000T0000Z-200410T1800Z/
Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
457 AM CDT Fri Apr 10 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

* WHAT...North to northeast winds increasing to 18 to 23 kt with
  occasional gusts up to near 30 kt expected. Seas 3 to 5 ft.

* WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 
  20 NM and Waters from Pensacola FL to Pascagoula MS from 20 to 
  60 NM.

* WHEN...Through 1 PM CDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
497 
WHUS74 KMOB 101525
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
1025 AM CDT Fri Apr 10 2020

GMZ631-632-650-655-670-675-101800-
/O.CON.KMOB.SC.Y.0020.000000T0000Z-200410T1800Z/
Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
1025 AM CDT Fri Apr 10 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

* WHAT...Northeast winds 18 to 23 kt with gusts up to 25 kt.

* WHERE...Portions of the coastal waters of Alabama and 
  northwest Florida. 

* WHEN...Until 1 PM CDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
520 
WHUS74 KMOB 101803
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
103 PM CDT Fri Apr 10 2020

GMZ631-632-650-655-670-675-101915-
/O.EXP.KMOB.SC.Y.0020.000000T0000Z-200410T1800Z/
Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
103 PM CDT Fri Apr 10 2020

...SMALL CRAFT ADVISORY EXPIRED AT 1 PM CDT THIS AFTERNOON...

Winds have generally settled below Small Craft Advisory level, 
but remain strong enough to create hazardous conditions for small 
craft. Boaters are urged to continue to exercise caution on area 
waters.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Apr 8, 11:55 PM CDT, 3 hours 14 minutes earlier.

Area forecast discussion, Apr 8, 11:55 PM CDT, 3 hours 14 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
1155 PM CDT Wed Apr 8 2020

.AVIATION...
06Z issuance...VFR conditions were observed at the TAF sites at
issuance. However, expecting low clouds to build back in late
tonight, leading to lowering CIGs to MVFR. Patchy fog is also
possible tonight. A slight reduction in visibility was observed at
a few surface stations, including the MOB TAF site, within the
last couple of hours. At this point, any fog will be patchy. Not
expecting any dense fog formation tonight. Any fog will then
dissipate by mid-morning Thursday. At the same time, clouds will
mostly clear through mid-morning, with VFR conditions returning.
As a cold front passes over the area, clouds will be on the
increase late in the afternoon. Showers and the potential for a
few thunderstorms will be possible for coastal Alabama Thursday
evening and into the overnight. Some lower CIGs are also possible
with this activity. However, as this is towards the end of the TAF
period, did not include mention for now. Westerly winds will
shift to be out of the north by Thursday afternoon, remaining
around 10 knots or less through the TAF period. /26

&&

.PREV DISCUSSION... /issued 955 PM CDT Wed Apr 8 2020/

NEAR TERM /Now Through Thursday night/...Mainly zonal flow is
expected aloft over the northern Gulf coast through the near term
period as a northern stream trough progresses across the Great
Lakes, Ohio Valley, and then over the northeastern CONUS.
Although, a subtle shortwave looks to move along the northern Gulf
coast Thursday evening through late Thursday night. At the
surface, high pressure over the northeastern Gulf of Mexico will
begin to progress southeastward tonight as a cold front advances
towards the region. By early Thursday morning, this front will be
on our doorstep, but looks to weaken as it moves over the northern
Gulf coast. It will stall over the coast Thursday night before
finally pushing off over the Gulf Friday morning. Meanwhile, high
pressure will build down into the region from the northwest behind
the cold front.

As for sensible weather, expecting mainly dry conditions for the
rest of the evening and for the majority of the overnight. Hi-Res
model guidance shows scattered showers with a few embedded
thunderstorms moving southward over central Alabama and
Mississippi by early Thursday morning. However, as this line
progresses southward with FROPA, the showers weaken. At this time,
some scattered showers are possible north of Highway 84 Thursday
morning; but, really only expecting a few light, isolated showers
at best through the day Thursday area-wide. Most areas are likely
to remain dry. By Thursday evening, models indicate increasing
shower activity over southeastern Mississippi, coastal Alabama,
and far western Florida panhandle. This is also the time frame
where the front stalls over the coast and upper level impulses
move over the region. Between 500 and 1000 J/kg of MLCAPE,
generally between 400 and 1000 J/kg of SBCAPE (with higher ML and
SBCAPE along the coast), and between 65 and 70 knots of bulk shear
are shown over these areas Thursday evening. However, instability
wanes into Thursday night. Therefore, expecting the potential for
thunderstorm development Thursday evening for southeastern
Mississippi, coastal Alabama, and far western Florida panhandle;
but, chances will diminish through late Thursday night.

Patchy fog will remain possible for most areas along and south of
Interstate 65 late this evening. Fog could then expand to reach
areas south of Highway 84 later tonight. Although, no reductions
in visibilities have been observed as of yet. Any fog will then
dissipate through mid-morning Thursday. Lows tonight are still
expected to be warm, in the upper 60s inland to around 70 degrees
along the coast. Highs tomorrow will be in the mid to upper 80s
generally along and south of Interstate 10 and in the lower to mid
80s for areas north. Lastly, cooler low temperatures are expected
Thursday night into early Friday due to FROPA, with temperatures
in the mid to upper 50s. /26

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Apr 8, 4:45 AM CDT, 22 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Mobile AL
445 AM CDT Wed Apr 8 2020

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-090945-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
445 AM CDT Wed Apr 8 2020

This Hazardous Weather Outlook is for portions of south central
Alabama...southwest Alabama...northwest Florida and southeast
Mississippi.

.DAY ONE...Today and Tonight

A few strong to severe storms will be possible across our area
today, particularly along and north of a line extending from
Andalusia, AL to Leakesville, MS. The primary threats are
localized damaging wind gusts and hail up to quarter size.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

We are closely monitoring severe thunderstorm potential with a
weather system moving through the area this weekend. We will
continue to update with more details as the week progresses and
forecast confidence increases.

Rip current risk is expected to increase this weekend due to
strengthening onshore winds and swell.

.SPOTTER INFORMATION STATEMENT...

Activation of SkyWarn severe spotter networks is not expected
through Tuesday.

GMZ630>636-650-655-670-675-090945-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
445 AM CDT Wed Apr 8 2020

This Hazardous Weather Outlook is for portions of the coastal
waters of Alabama and northwest Florida.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

A moderate offshore flow may create conditions hazardous for
small craft over unprotected Gulf waters Thursday and Friday

Moderate to strong onshore flow returns over the weekend and may
continue to make conditions hazardous for small craft.

Nearby

Small Craft Advisories in Alabama, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.